Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 284, NWS Fort Worth, TX

July 2, 2007Young County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 2, 2007, 8:18 AM CDT for Young County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2007, 8:18 AM CDT (13:18 UTC)
Expired
Jul 2, 2007, 11:15 AM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties

County Young County, TX

The radar

The Dyess AFB radar (KDYX), 89 km from the middle of the area, began a volume at 13:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 1.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2007-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2007-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
569 J/kg
Mixed-layer CIN
-129 J/kg
Mixed-layer LCL
891 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:48 AM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 2, 6:48 AM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
648 AM CDT MON JUL 2 2007

.AVIATION...
/12Z TAF PERIOD/
SHOWERS AND THUNDERSTORMS ARE DEVELOPING NORTHWEST OF THE
METROPLEX TAF SITES AND WILL BE MOVING SOUTHEAST TOWARD THE
TERMINALS. EXPECT TSRA AT METROPLEX SITES BETWEEN 13 AND 16Z WITH
MVFR CIGS AND VSBY. ANOTHER ROUND OF TSRA IS EXPECTED THIS
AFTERNOON AFTER 18Z. THERE WILL LIKELY BE A BREAK IN PRECIP DURING
THE EARLY TO MID EVENING HOURS...WITH MORE RAIN POSSIBLE AFTER 09Z
AND TOWARD DAYBREAK ON TUES.

FOR ACT...SHOWERS AND THUNDERSTORMS ARE CONTINUING TO EXPAND IN
COVERAGE TO THE SOUTH OF THE TERMINAL...AND WILL BE MOVING NORTH
NORTHEAST. TSRA WILL BE POSSIBLE BETWEEN 13 AND 15Z.
OTHERWISE...FORECAST FOR ACT IS SIMILAR TO METROPLEX SITES...WITH
MORE ACTIVITY EXPECTED DURING THE AFTERNOON HOURS...AND AGAIN OVERNIGHT.

SCHULTZ

&&

.PREV DISCUSSION... /ISSUED 414 AM CDT MON JUL 2 2007/

DISCUSSION...
A WET WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE COMING WEEK.
A TUTT...TROPICAL UPPER TROPOSPHERIC TROUGH...OVER THE EXTREME
WESTERN PART OF THE FORECAST AREA IS EVIDENT ON THE WATER VAPOR
SATELLITE IMAGERY AND THE 200 MB ANALYSIS. THIS FEATURE WILL MOVE
SOUTHWESTWARD DURING THE NEXT FEW DAYS. AS IT DOES...THE UPPER LEVEL
LOW OVER SOUTHERN OKLAHOMA WILL LIKEWISE SINK SOUTHWESTWARD
ACROSS NORTH TEXAS...AND MOVE INTO THE SOUTHWEST TEXAS BY WEDNESDAY
MORNING. WITH GOOD DIFFLUENCE ALOFT ASSOCIATED WITH THE UPPER LOW
AND HIGH PRECIPITABLE WATER VALUES...SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS ARE EXPECTED AND THESE STORMS WILL HAVE THE
POTENTIAL TO PRODUCE VERY HEAVY RAIN. GIVEN THE SATURATED GROUND...
HAVE DECIDED TO EXPAND THE FLASH FLOOD WATCH TO INCLUDE ALL OF THE
FORECAST AREA FOR TODAY. THE DAY SHIFT WILL PROBABLY NEED TO EXTEND
THE WATCH BEYOND THIS AFTERNOON...BUT FOR NOW HAVE JUST LEFT THE
EXPIRATION TIME OF 23Z. HOWEVER...HAVE PLACED THE MENTION OF HEAVY
RAIN THROUGH WEDNESDAY. HIGH TEMPERATURES WILL REMAIN BELOW SEASONAL
NORMALS THROUGH INDEPENDENCE DAY THANKS TO THE CLOUD COVER AND
PRECIPITATION. RAIN CHANCES WILL DECREASE SLIGHTLY TOWARD THE END OF
THE WEEK AND HIGH TEMPERATURES WILL START TO CLIMB CLOSER TO NORMAL.
#58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  88  73  88  71  87 /  70  50  60  40  60
WACO, TX              88  73  86  72  87 /  70  50  70  60  70
PARIS, TX             87  72  87  71  86 /  70  60  70  30  60
DENTON, TX            86  71  87  70  87 /  70  50  60  40  60
MCKINNEY, TX          85  69  88  71  87 /  70  50  60  40  60
DALLAS, TX            88  73  88  72  87 /  70  50  60  40  60
TERRELL, TX           86  72  87  73  87 /  70  60  70  40  60
CORSICANA, TX         86  72  86  71  87 /  70  60  70  50  60
TEMPLE, TX            87  72  86  71  85 /  70  50  70  60  70

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 6 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175.

&&

SCHULTZ
Hazardous weather outlook, Jul 2, 4:10 AM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
410 AM CDT MON JUL 2 2007

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-030915-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
410 AM CDT MON JUL 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE LIKELY
ACROSS THE ENTIRE AREA TODAY. CLOUD TO GROUND LIGHTNING...WINDS TO
40 MPH...AND FLASH FLOODING WITH 1 TO 3 INCHES OF RAIN AND ISOLATED
AMOUNTS UP TO 4 INCHES WILL BE POSSIBLE. FURTHERMORE...A FUNNEL
CLOUD OR BRIEF TORNADO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...
THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS CAPABLE OF
PRODUCING HEAVY RAINFALL TUESDAY THROUGH SATURDAY. LOCALIZED FLASH
FLOODING...CLOUD TO GROUND LIGHTNING...AND WIND GUSTS TO 40 MPH
ARE THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED.

SCHULTZ

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:54 PM CDTFlash Flood WarningFWDCooke2 hr
Jul 2, 9:04 AM CDTFlash Flood WarningFWDStephens3 hr
Jul 2, 10:40 AM CDTFlash Flood WarningFWDEastland3 hr
Jul 2, 12:46 PM CDTSpecial Weather StatementFWDDenton44 min
Jul 2, 4:51 PM CDTSpecial Weather StatementFWDTarrant24 min
Jul 2, 5:08 PM CDTFlash Flood WarningFWDTarrant3 hr
Jul 2, 5:23 PM CDTFlash Flood WarningFWDCooke3 hr
Jul 2, 5:34 PM CDTFlash Flood WarningFWDBosque3 hr
Jul 2, 5:40 PM CDTFlash Flood WarningFWDJohnson3 hr
Jul 2, 6:16 PM CDTSpecial Weather StatementFWDBell29 min
Jul 2, 6:48 PM CDTSpecial Weather StatementFWDDallas27 min

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.